MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012453-20
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual, dimensional and functional inspection were performed on the returned device.The reported deflation issue was unable to be confirmed due to the leak on the outer member.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents reported from this lot.It was determined that the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.User facility (voluntary) medwatch report number mw5079570.(b)(4).
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous and mildly calcified left anterior descending artery.An unspecified stent was implanted and post-dilatation was performed with a 4.0 x 20 mm nc trek balloon dilatation catheter (bdc).The device did not meet any resistance during advancement, and the balloon was inflated at 14 atmospheres (atms) and then at 12 atms.However, the balloon was unable to be deflated; therefore, the device was gently pulled out of the anatomy with the balloon fully inflated.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Additionally, a voluntary medwatch report was received which states: post stent ptca lad, balloon would not deflate in artery.Had to be pulled out inflated.No harm but potential to delay in procedure.Device was prepped prior to use.No resistance during advancement.Device was inflated twice in the procedure, first to 14 then 12.Balloon would not deflate until removed from the artery.Mild calcium and tortuosity.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7889382
Report Number2024168-2018-07266
Device Sequence Number16621499
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public08717648152085
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number1012453-20
Device Lot Number80515G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR